Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 10, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 7, 2023, 3:17 AM EDT for Benzie County, Manistee County, Michigan. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2023, 3:17 AM EDT (07:17 UTC)
- Expired
- Sep 7, 2023, 2:44 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 130 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
527 WHUS43 KAPX 070717 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 317 AM EDT Thu Sep 7 2023 MIZ025-031-071530- /O.NEW.KAPX.BH.S.0010.230907T0717Z-230907T2100Z/ Benzie-Manistee- 317 AM EDT Thu Sep 7 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High waves of 3 to 5 feet and strong currents leading to dangerous swimming conditions. * WHERE...Benzie and Manistee Counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
745 WHUS43 KAPX 071844 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 244 PM EDT Thu Sep 7 2023 MIZ025-031-071945- /O.CAN.KAPX.BH.S.0010.000000T0000Z-230907T2100Z/ Benzie-Manistee- 244 PM EDT Thu Sep 7 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 7, 3:13 AM EDT, 4 minutes earlier.
Area forecast discussion, Sep 7, 3:13 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
313 AM EDT Thu Sep 7 2023
.NEAR TERM...(Today through Tonight)
Issued at 313 AM EDT Thu Sep 7 2023
...Cloudy and cool with lingering showers...
High Impact Weather Potential...None.
Low pressure continues to very slowly exit eastward out of Lower
Michigan early this morning...with the upper level trough axis
following close behind. Scattered showers continue to impact much of
our CWA...developing around the low center and enhanced by the
arrival of the upper level trough axis. Embedded thunder has come to
an end with loss of instability. Temps are holding in the upper 50s
across Eastern Upper Michigan and in the 60s across Northern Lower
Michigan.
Surface low will push east of Lower Michigan this morning...as the
upper level trough axis swings thru Lower Michigan this afternoon
into early evening. High pressure will begin to settle into Northern
Michigan later this evening and overnight. Plenty of low level
moisture will linger across Northern Michigan in the wake of this
slowly departing system...resulting in mainly cloudy skies and
continued chances of showers thru today and into this evening.
Expect little in the way of instability today...so have opted to
removed any mention of thunder (in agreement with the latest SPC Day
1 Convective Outlook). Temps will remain generally steady in the 60s
throughout today...with overnight lows tonight cooling into the mid
40s to lower 50s.
&&
.SHORT TERM...(Friday through Saturday)
Issued at 313 AM EDT Thu Sep 7 2023
...Cool Again Friday; Milder Saturday...
High Impact Weather...None is expected at this time.
The upper level trough continues to exit off to our east Friday.
Meanwhile, fairly strong surface high pressure (1025 mb) and
associated dry air build in from the west. Any lingering cloudiness
during the day Friday should dissipate by evening leaving mostly
clear skies overnight. Winds will diminish and combine with the
clear skies to promote excellent radiational cooling conditions
Friday night. Could see the usual sheltered low lying spots falling
down well into the 30s and can not totally rule out some patchy
frost. Mainly sunny Saturday with temperatures warming to near
seasonal levels. Highs Friday in the low and mid 60s then the upper
60s and low 70s on Saturday with light winds.
&&
.LONG TERM...(Saturday night through Wednesday)
Issued at 313 AM EDT Thu Sep 7 2023
...Seasonable Sunday then Cooler Again...
Zonal flow in combination with surface high pressure hanging on
across the region Sunday gives way to a digging/deepening upper
level trough dropping down from our north early next week. It looks
like a close call but much of area appears like it will squeak out
another dry and seasonably mild Sunday. Deepening moisture
associated with the trough will then increase shower chances Sunday
night and especially heading into Monday on into Tuesday. Extended
guidance is slow to lift out the trough so shower chances may try to
linger into Wednesday but a drying trend is expected during the
middle of next week. Temperatures after Sunday will cool off once
again to several degrees below seasonal normals.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1155 PM EDT Wed Sep 6 2023
IFR cigs tonight into Thur morning.
A cold front is gradually crossing northern lower MI. Spotty
showers/storms will continue to migrate slowly eastward overnight,
eventually diminishing toward morning. Stratus/drizzle will
expand into the region behind the front, with IFR cigs developing
at all sites. Conditions will gradually improve to MVFR in
northern area on Thursday, though this process looks slower than
earlier. In the south, IFR cigs may linger for much of Thursday.
Nw to north breezes.
&&
.MARINE...
Issued at 313 AM EDT Thu Sep 7 2023
Winds and wave will marginally reach SCA criteria along some of our
Lake Michigan shoreline areas from around Frankfort to Manistee
today. Conditions will drop below criteria tonight...Friday and into
the weekend as high pressure builds into our region. Scattered
showers will lingering today and into early evening in the wake of
departing low pressure. Dry wx is then expected as we head into the
weekend.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement through this afternoon for MIZ025-031.
LH...NONE.
LM...Small Craft Advisory until 5 PM EDT this afternoon for LMZ345-
346.
LS...NONE.
&&
NEAR TERM...MLR
SHORT TERM...AJS
LONG TERM...AJS
AVIATION...JZ
MARINE...MLRHazardous weather outlook, Sep 6, 3:23 PM EDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 323 PM EDT Wed Sep 6 2023 MIZ016>018-020>036-041-042-086>088-095>099-071930- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 323 PM EDT Wed Sep 6 2023 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms across the outlook area through early this evening. Damaging winds are the primary severe weather threat Torrential downpours and heavy rain possible across the outlook area through this evening. Localized flooding possible with ponding of water in low lying and flood prone areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms possible Thursday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-071930- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 323 PM EDT Wed Sep 6 2023 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms across most of the outlook area through early this evening. Damaging winds are the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms are possible Thursday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:10 PM EDT | Small Craft Advisory | APX | 17 hr |
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.